"dred" shed on spiro

Discussion in 'Aldactone (Spironolactone)' started by NoraBe, May 2, 2010.

  1. NoraBe

    NoraBe New Member

    Did anyone notice a sort of "dred" shed on spiro like some people talk about when they start rogaine? I'm at my 4 month marker & my hair is shedding crazy! Like I can't even run my fingers through my hair without getting 10 hairs EACH time....my husband even panicked a bit:(

    Okay I really need some "shot out" prayers about now. I just want the shed to stop...no, I PRAY I will be healed & the hair will stay on my head:)
  2. NoraBe

    NoraBe New Member

    update

    at a little over 6 months on 150mg of spiro I'm still shedding like crazy I think I need 200mg but my derm won't prescribe. gonna see if my gyno will put me on yasmin that is similar to 25mg of spiro...

    wondering if I should start rogaine my hair part is receding like crazy & a ponytail almost won't disguise the hair loss...I'm in shock trying not to freak out...

    any success on spiro please chime in:)
  3. Cassy

    Cassy Member

    I had terrible shed on spiro. Stayed on it for 1 year the shed never stopped. When i went off of it the shedding slowed but I never recovered the extra lost hair and that was 10 years ago.
  4. Moonchild

    Moonchild New Member

    DO NOT TAKE SPIRO for hair loss!! It can CAUSE hair loss!! I was on it at age 26, in 2010 to age 27 in November of 2011, and with each increase in dosage, I noticed changes in my hair- breakage, dryness, and crazy shedding, which has contributed to an overall thin, sickly, "ratty" look.

    I am not sure if my hair will completely grow back or not, and I have appointments with my endocrinologist and dermatologist on the 9th and 21st of this month. I stopped taking the spiro and already the shedding has seemed to slow.

    In addition, I am taking the vitamin Hair, Skin, and Nails, which has been great for my skin and hair in the past (although it does cause lots of hair growth all over body, so if you have hirutism, this can be a small drawback, but I'd rather wax my lip than have no hair). I was also told to take Vitamin B12 (500 mcg) and Vitamin D3 (2000 mcg). My scalp is kind of itchy, and I'm hoping that means my hair is growing back. I can let you know what happens if you like!
  5. Moonchild

    Moonchild New Member

    Also, as far as Yaz goes, I was on it for a little while and the shedding of my hair definitely decreased significantly. I had other side effects while on it like acne and mood swings- but those types of side effects vary greatly from one individual to the next- a lot of people love Yaz and have no problems, and if I could take it and not be such a monster, you bet your butt I'd be on it right now!

    Since it helped me a LOT with my hair, I'd definitely suggest that you give it a whirl. I'm on seasonique at the moment, which is slightly androgenic, but is still giving me more estrogen than I had before, so it's keeping my skin tame and helping with the hair.